MAUDE Adverse Event Report: Davol Inc., Sub. C.R. Bard, Inc. -1213643 Phasix Mesh; Surgical Mesh

Davol Inc., Sub. C.R. Bard, Inc. -1213643 Phasix Mesh; Surgical Mesh
Catalog Number 1190200
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Abdominal Pain (1685)
Date of Event 06/15/2019
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: (b)(6) 2017 - patient was diagnosed with left and right inguinal hernias and umbilical and incarcerated ventral hernias thereby underwent laparoscopic and open repair with implant of 3dmax (device 1 and 2) and synthetic mesh.Per op notes, "on the left inguinal region, a large direct hernia was identified and reduced.An indirect hernia was identified and reduced.A 3dmax (device 1 - left) was placed and tacked.On the right inguinal region, a direct and indirect hernia sacs were identified and reduced.A 3dmax (device 2 - right) was placed and tacked.Periumbilical defect and umbilical defect were noted with incarcerated omentum were reduced.A synthetic mesh was placed and sutured." (b)(6) 2017 - patient was diagnosed with infection and inflammatory reaction due to prosthetic device in the abdominal wall thereby provided with antibiotics.(b)(6) 2017 - patient was diagnosed with chronic abdominal wall wound infection with mesh thereby underwent open repair with excision of synthetic mesh.Per op notes, "sinus draining was opened and drained.Dissection carried to the fascia and identified the synthetic mesh.The synthetic mesh was removed.The fascia was closed with sutures." (b)(6) 2018 - patient was diagnosed with ventral hernia thereby underwent open repair with implant of phasix flat mesh (device 3).Per op notes, "midline incision was made.The hernia sac was identified and dissected.The sac was excised.The contents were reduced.A phasix flat mesh (device 3) was placed and sutured." (b)(6) 2019 - patient had abdominal pain and underwent ultrasound/x-ray and hernia repair.
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the date of event (15-jun-2019) and manufacturing date (15-oct-2016) are considered to be a best estimate.This emdr represents the phasix flat mesh (device 3).An additional supplemental emdr was submitted to represent the 3dmax mesh (device 1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
Phasix Mesh
Common Device Name
Surgical Mesh
Manufacturer (Section D)
Davol Inc., Sub. C.R. Bard, Inc. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
Bard Shannon Limited -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
+1(800)556-6756
MDR Report Key50050314
Report Number1213643-2026-00949
Device Sequence Number9617300
Product Code OOD
UDI-Device Identifier00801741077678
UDI-Public(01)00801741077678(17)181028(10)HUAX0191
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K142818
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/28/2018
Device Catalogue Number1190200
Device Lot NumberHUAX0191
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/16/2026
Initial Report FDA Received Date07/28/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/15/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale